Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 385, NWS Louisville, KY

December 28, 20154 counties in Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Dec 28, 2015, 6:49 PM EST for 4 counties in Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 28, 2015, 6:49 PM EST (23:49 UTC)
Expired
Dec 28, 2015, 7:15 PM EST
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 63 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 416 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
416 m²/s²
0-3 km storm-relative helicity
526 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WUUS53 KLMK 282349
SVRLMK
INC019-043-061-175-290015-
/O.NEW.KLMK.SV.W.0385.151228T2349Z-151229T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
649 PM EST MON DEC 28 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 715 PM EST

* AT 649 PM EST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF NEW PROVIDENCE TOWN...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEW PROVIDENCE TOWN...GALENA...BLUE RIVER...NEW PEKIN...PALMYRA...
  BORDEN...GREENVILLE...CRANDALL...CENTRAL BARREN...NEW LIBERTY...
  SCOTTSVILLE...CHESTNUT HILL...NAVILLETON...BLUE LICK...
  HENRYVILLE...BRADFORD...CARWOOD...DAISY HILL...BYRNEVILLE AND SOUTH
  BOSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3860 8588 3858 8588 3858 8585 3856 8584
      3856 8582 3857 8582 3859 8580 3856 8569
      3828 8606 3838 8612 3862 8596
TIME...MOT...LOC 2349Z 215DEG 36KT 3837 8602 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

EER
2 follow-up statements
041 
WWUS53 KLMK 282357
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EST MON DEC 28 2015

INC061-290007-
/O.CAN.KLMK.SV.W.0385.000000T0000Z-151229T0015Z/
HARRISON IN-
657 PM EST MON DEC 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARRISON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3860 8588 3858 8588 3858 8585 3856 8584
      3856 8582 3857 8582 3859 8580 3856 8569
      3834 8599 3846 8606 3862 8596
TIME...MOT...LOC 2357Z 215DEG 36KT 3844 8596 

$$

INC019-043-175-290015-
/O.CON.KLMK.SV.W.0385.000000T0000Z-151229T0015Z/
FLOYD IN-WASHINGTON IN-CLARK IN-
657 PM EST MON DEC 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR NORTHWESTERN FLOYD...SOUTHEASTERN WASHINGTON AND NORTHWESTERN
CLARK COUNTIES...

AT 657 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW PROVIDENCE
TOWN...MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEW PROVIDENCE TOWN...BLUE RIVER...NEW PEKIN...BORDEN...GREENVILLE...
NEW LIBERTY...SCOTTSVILLE...CHESTNUT HILL...NAVILLETON...BLUE LICK...
HENRYVILLE...CARWOOD...DAISY HILL...SOUTH BOSTON...MARTINSBURG...
STARLIGHT AND MEMPHIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3860 8588 3858 8588 3858 8585 3856 8584
      3856 8582 3857 8582 3859 8580 3856 8569
      3834 8599 3846 8606 3862 8596
TIME...MOT...LOC 2357Z 215DEG 36KT 3844 8596 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

EER
654 
WWUS53 KLMK 290013
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
713 PM EST MON DEC 28 2015

INC019-043-175-290023-
/O.EXP.KLMK.SV.W.0385.000000T0000Z-151229T0015Z/
FLOYD IN-WASHINGTON IN-CLARK IN-
713 PM EST MON DEC 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLOYD...
SOUTHEASTERN WASHINGTON AND NORTHWESTERN CLARK COUNTIES WILL EXPIRE
AT 715 PM EST...
                
THE SHOWER WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS SHOWER.

LAT...LON 3860 8588 3858 8588 3858 8585 3856 8584
      3856 8582 3857 8582 3859 8580 3856 8569
      3834 8599 3846 8606 3862 8596
TIME...MOT...LOC 0008Z 215DEG 36KT 3844 8596 

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 6:49 PM EST, 0 minutes earlier.

Area forecast discussion, Dec 28, 6:49 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
649 PM EST MON DEC 28 2015

...Mesoscale Forecast Update...
Issued at 648 PM EST Mon Dec 28 2015

Warm front now extends just north of the I-64 corridor, with a very
small warm sector south of this feature. Cold front is located from
extreme SW Indiana down through our western CWA border. SPC
mesoanalysis still clearly shows an area of concern where storms
could rotate over the next couple of hours. This is ocurring south
of I-64 and west of I-65, just ahead of the cold front where some
(100-250 J/KG) of surface or near surface based CAPE resides. Shear
profile is expecially impressive with backed surface winds and
strong veering with height, especially right where warm front and
cold front are intersecting west of Ft. Knox. At this point, it
appears there is just not enough instability to get something going,
although several cells have exhibited mini-supercell
characteristics, or at least tried to. Will continue to monitor over
the coming hours, however expect chances for instability to diminish
over the coming hours.

Otherwise, will likely be letting the Wind Advisory go at 7 PM.
Could still see some gusts in the 30-35 mph range, however haven't
seen anything over 35 mph in the past hour.

Previous Update...
Issued at 425 PM EST Mon Dec 28 2015

Main line of showers is making its way east across the Ohio Valley
and is roughly along the I-65 corridor. A few cells have been trying
to rotate in the strongly sheared environment, but boundary layer
instability has kept any severe weather at bay. Brief heavy
downpours have resulted in mainly nuisance flooding.

Warm front extends roughly from Owensboro to Somerset, with S-SW
winds gusting between 30-40 mph in the clearing to the south and
west. Wind Advisory looks to be in good shape, but there may be a
brief window for some stronger gusts from Breckinridge County
northward into Dubois and Orange Counties in Indiana. That window of
opportunity is too narrow to warrant expanding the advisory, as gust
potential diminishes a bit after sunset.

Scattered showers are also popping in the warm sector, and will need
to be watched for rotation during as they have a brief opportunity
to tap into the shear.

.SHORT TERM (Now through Tuesday Night)...
Issued 305 PM EST Mon Dec 28 2015

Low pressure now getting really wound up over the Ozarks, with the
warm conveyor belt feeding north across the Ohio Valley before it
bends westward across Illinois and into the main low. Surface warm
front is lifting northward into south-central Kentucky, where we
have the greatest variety of weather concerns. Winds have shifted to
the south, and based on spotter reports and damage reports out of
Middle Tennessee, we expect gusts over 40 mph as the warm front
pushes north to a Beaver Dam to Russell Springs line. Therefore a
short-fuse Wind Advisory has been issued for south-central Kentucky.

In spite of temps climbing into the 70s in the warm sector, our
severe weather threat appears marginal at best. Surface-based
instability just refuses to materialize, even lagging behind the SPC
mesoanalysis progs. Dynamics are quite strong, so any pocket of
instability could be enough to support SVR winds or even a spin-up,
but the organized severe threat appears minimal.

A more substantial threat the covers the entire area is flash
flooding. The band of rain appears progressive enough to limit
rainfall amounts to around 1 inch. However with recent saturation, 1-
hr FFG is less than that in quite a few spots. Will be a quick
trigger for flash flood warnings, and even a brief downpour is
likely to trigger at least nuisance flooding.

The pre-frontal trof that's forcing this line of showers should push
it through by early or mid evening. Will need to watch closely as it
gets into the Bluegrass region, as it could hang up as it becomes
nearly parallel to the flow aloft. Thus POPs will taper more slowly
overnight in our east.

Quiet weather on Tuesday under flat WSW upper flow. Plenty of cloud
cover, but temps will still run solidly above normal. For Tue
night/Wed another upper shortwave will lift from the Panhandle
region into the Great Lakes. Looks like the low-level jetting
response will be just far enough to the south and east, and moisture
sparse enough under the upper forcing, that southern Indiana and
much of central Kentucky could be gapped. Will have low chance POPs
in our south and east, with just a slight chance elsewhere. Whether
it rains or not, QPF will be quite light.

.LONG TERM (Wednesday through Monday)...
Issued at 245 PM EST Mon Dec 28 2015

We'll transition from the active WSW flow aloft to a much quieter NW
flow as a broad upper trof settles over the eastern CONUS. At the
surface, strong high pressure will build down the Plains and sprawl
into and eventually past the Appalachians. The result will be a
period of quiet, but seasonably chilly weather. Temps will run near
or just on the low side of climo through the period, but even on
the coldest day, Friday, highs still should reach the mid/upper 30s.

&&

.AVIATION (00Z TAF Update)...
Updated at 618 PM EST Mon Dec 28 2015

Warm front is now lifting into the SDF/LEX areas where they will
likely be going VFR, like BWG. This will come at the cost of
continued gusty and mainly south winds. Some gusts are still
expected in the 30-35 mph for the next few hours. Any periods of VFR
should be short-lived as the cold front will then quickly pass and
MVFR ceilings will likely return. Do expect one more round of Sct-
Num showers right along the cold front at SDF, where a brief drop to
low MVFR or IFR visibilities will be possible.

Surface winds will veer to SW behind the front and still be fairly
strong. Looking for 10 to 15, gusting up around 20-25 at times. Big
question will be whether ceilings dip back below the fuel-alternate
threshold or stay just above. Have opted to go above the threshold
through most of the overnight when winds are up, but as we near dawn
ceilings should drop below the threshold and winds will slacken.
Lower ceilings should persist for much of the day, before some
improvement late afternoon.

&&

.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch until 9 PM EST /8 PM CST/ this evening for
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

     Wind Advisory until 6 PM CST this evening for KYZ026-027-061>064-
     070>078-081-082.

IN...Flash Flood Watch until 9 PM EST /8 PM CST/ this evening for
     INZ076>079-083-084-089>092.

&&

Mesoscale......RAS/BJS
Short Term.....RAS
Long Term......RAS
Aviation.......BJS
Hazardous weather outlook, Dec 28, 3:23 PM EST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 PM EST MON DEC 28 2015

KYZ026-027-061>064-070>078-081-082-292030-
OHIO-GRAYSON-BUTLER-EDMONSON-HART-GREEN-LOGAN-WARREN-SIMPSON-ALLEN-
BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...BEAVER DAM...HARTFORD...LEITCHFIELD...
MORGANTOWN...BROWNSVILLE...HORSE CAVE...MUNFORDVILLE...GREENSBURG...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...
JAMESTOWN...SALEM...BURKESVILLE...ALBANY
223 PM CST MON DEC 28 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM CST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

WIND GUSTS OVER 40 MPH ARE POSSIBLE THROUGH EARLY EVENING. A BAND
OF SHOWERS MAY PRODUCE 1 TO 2 INCHES OF RAINFALL...RESULTING IN
NEW FLOODING OR AGGRAVATING ONGOING FLOODING. A FEW EMBEDDED
STRONG TO SEVERE THUNDERSTORMS MAY ALSO PRODUCE DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR STRONG WINDS THROUGH
TONIGHT.

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-
065>067-292030-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-HARDIN-BULLITT-OLDHAM-TRIMBLE-
HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-FAYETTE-BOURBON-
NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON-
TAYLOR-CASEY-LINCOLN-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
ELIZABETHTOWN...RADCLIFF...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...HILLVIEW...BROOKS...LOUISVILLE...LA GRANGE...
BUCKNER...CRESTWOOD...PEWEE VALLEY...BEDFORD...MILTON...EMINENCE...
NEW CASTLE...PLEASUREVILLE...CAMPBELLSBURG...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WILMORE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...BEREA...
CAMPBELLSVILLE...LIBERTY...STANFORD
323 PM EST MON DEC 28 2015 /223 PM CST MON DEC 28 2015/

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EST /8 PM CST/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF SHOWERS...WITH A FEW THUNDERSTORMS...IS EXPECTED THIS
AFTERNOON INTO THIS EVENING. RAINFALL AMOUNTS OF 1 TO LOCALLY 2
INCHES WILL AGGRAVATE ONGOING FLOODING AND CREATE NEW FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR STRONG WINDS THROUGH
TONIGHT.

RAS

In the hours before

Special weather statement, Dec 28, 2:01 PM EST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
101 PM CST MON DEC 28 2015

KYZ026-061-070-281930-
BUTLER-OHIO-LOGAN-
101 PM CST MON DEC 28 2015

...A LINE OF SHOWERS WILL AFFECT WESTERN OHIO...LOGAN AND WESTERN
BUTLER COUNTIES...

AT 1259 PM CST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM 9
MILES SOUTH OF CALHOUN TO 9 MILES NORTH OF ELKTON TO 7 MILES
NORTHWEST OF COOPERTOWN...AND MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...HARTFORD...ANDERSON...BEAVER DAM...ADAIRVILLE...
LEWISBURG...CENTERTOWN...MCHENRY...ROCKPORT...ROCHESTER...
LICKSKILLET...COOPERSTOWN...QUALITY...HUNTSVILLE...JERICO...PLEASANT
HILL...HOMER...HEFLIN...AGNES AND SCHLEY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3738 8709 3746 8710 3748 8713 3748 8710
      3763 8695 3724 8678 3677 8674 3665 8676
      3664 8706 3706 8705 3709 8690 3716 8693
      3719 8689 3724 8691 3727 8698 3732 8699
      3736 8703 3737 8707 3733 8711 3734 8714
TIME...MOT...LOC 1859Z 217DEG 47KT 3741 8727 3694 8710 3650 8704

EER
Special weather statement, Dec 28, 2:40 PM EST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
140 PM CST MON DEC 28 2015

KYZ026-027-061-070>072-282015-
BUTLER-WARREN-SIMPSON-OHIO-LOGAN-GRAYSON-
140 PM CST MON DEC 28 2015

...A LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL AFFECT
SOUTHEASTERN OHIO...WESTERN WARREN...SOUTHWESTERN
GRAYSON...SIMPSON...EASTERN LOGAN AND BUTLER COUNTIES...

AT 138 PM CST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM 10
MILES WEST OF MORGANTOWN TO 9 MILES EAST OF RUSSELLVILLE TO NEAR
MILLERSVILLE...AND MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. IN
ADDITION...TORRENTIAL RAINFALL MAY CAUSE PONDING OF WATER AND RISES
ON SMALL STREAMS.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...HARTFORD...MORGANTOWN...CRESTMOOR...DELAFIELD...
MEMPHIS JUNCTION...ANDERSON...CASEY...LEE...BEAVER DAM...AUBURN...
MCHENRY...WOODBURN...ROCKPORT...MITCHELLVILLE...ROCHESTER...
WOODBURY...SANDEFUR CROSSING...QUALITY AND PETROS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE SHOWERS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3665 8659 3665 8677 3680 8677 3711 8690
      3711 8689 3716 8692 3718 8692 3718 8689
      3722 8690 3726 8697 3736 8701 3762 8664
      3756 8659 3712 8641 3665 8643 3663 8656
TIME...MOT...LOC 1938Z 218DEG 45KT 3727 8687 3686 8672 3636 8674

EER
Special weather statement, Dec 28, 2:57 PM EST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
257 PM EST MON DEC 28 2015

INZ076-083-084-089-KYZ023-282030-
ORANGE-CRAWFORD-DUBOIS-PERRY-HANCOCK-
257 PM EST MON DEC 28 2015

...A LINE OF SHOWERS WILL AFFECT PERRY...SOUTHWESTERN ORANGE...
CENTRAL CRAWFORD AND DUBOIS COUNTIES...

AT 256 PM EST /156 PM CST/...A LINE OF SHOWERS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF JASPER TO NEAR HAWESVILLE...AND
MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
TORRENTIAL RAINFALL IS ALSO OCCURRING.

LOCATIONS IMPACTED INCLUDE...
JASPER...MOUNT PLEASANT...HUNTINGBURG...FERDINAND...LEOPOLD...
HOLLAND...BIRDSEYE...TROY...ELLSWORTH...LILLY DALE...ORIOLE...
BRANCHVILLE...MAGNET...SCHNELLVILLE...GATCHEL...SIBERIA...DUFF...
SAINT HENRY...BRISTOW AND THALES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE SHOWERS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3851 8707 3850 8706 3851 8700 3849 8695
      3851 8693 3850 8688 3853 8683 3853 8668
      3861 8668 3806 8643 3793 8698 3794 8696
      3796 8689 3800 8677 3804 8679 3810 8677
      3812 8681 3821 8679 3820 8707
TIME...MOT...LOC 1956Z 221DEG 48KT 3833 8702 3789 8685

EER
Special weather statement, Dec 28, 3:11 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
211 PM CST MON DEC 28 2015

KYZ027-061-062-071>073-282045-
BUTLER-WARREN-EDMONSON-SIMPSON-GRAYSON-ALLEN-
211 PM CST MON DEC 28 2015

...A LINE OF SHOWERS WILL AFFECT WARREN...SOUTH CENTRAL GRAYSON...
SOUTHEASTERN SIMPSON...EAST CENTRAL BUTLER...WESTERN EDMONSON AND
WESTERN ALLEN COUNTIES...

AT 211 PM CST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM 7
MILES EAST OF MORGANTOWN TO NEAR THREE SPRINGS TO NEAR WALNUT
GROVE...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. TORRENTIAL
RAINFALL IS ALSO OCCURING WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...BROWNSVILLE...PLUM SPRINGS...CRESTMOOR...MOUNT
VICTOR...DELAFIELD...MEMPHIS JUNCTION...LEE...SMITHS GROVE...
OAKLAND...SADLER...RIVERSIDE...PROSPERITY...HALIFAX...MCELROY FORD...
PEDEN MILL...JETSON...BRISTOW...NEW ROE AND REEDYVILLE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE SHOWERS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3684 8649 3723 8661 3748 8632 3707 8618
      3665 8628 3665 8651 3664 8656
TIME...MOT...LOC 2011Z 220DEG 33KT 3721 8655 3688 8645 3650 8658

EER
Special weather statement, Dec 28, 3:39 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 PM EST MON DEC 28 2015

KYZ024-025-027-028-062-063-071-282115-
HART-WARREN-EDMONSON-HARDIN-MEADE-GRAYSON-BRECKINRIDGE-
339 PM EST MON DEC 28 2015

...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN MEADE...EAST CENTRAL
WARREN...SOUTHWESTERN HARDIN...EASTERN GRAYSON...SOUTHEASTERN
BRECKINRIDGE...WESTERN HART AND EDMONSON COUNTIES...

AT 339 PM EST /239 PM CST/...A LINE OF SHOWERS WAS ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF HARDINSBURG TO 7 MILES SOUTHEAST
OF BROWNSVILLE TO 8 MILES EAST OF MOUNT VICTOR...AND MOVING NORTHEAST
AT 55 MPH.

WIND GUSTS 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. TORRENTIAL
RAINFALL IS ALSO OCCURRING.

LOCATIONS IMPACTED INCLUDE...
LEITCHFIELD...BROWNSVILLE...CLARKSON...SMITHS GROVE...UPTON...
OAKLAND...HILLGROVE...STOCKHOLM...BIG SPRING...CENTERVIEW...PEONIA...
RIDERS MILL...HANGING ROCK...WINESAP...LONE STAR...MADRID...MAPLES
CORNER...HUDSON...SOLWAY AND WHITE MILLS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE SHOWERS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3694 8625 3768 8637 3800 8608 3742 8590
      3729 8597
TIME...MOT...LOC 2039Z 210DEG 48KT 3766 8632 3713 8616 3695 8625

EER
Special weather statement, Dec 28, 5:21 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 PM CST MON DEC 28 2015

KYZ023-024-026-282245-
OHIO-HANCOCK-BRECKINRIDGE-
421 PM CST MON DEC 28 2015

...A STRONG STORM WILL AFFECT NORTHEASTERN OHIO...SOUTHWESTERN
BRECKINRIDGE AND SOUTHEASTERN HANCOCK COUNTIES...

AT 420 PM CST...A STRONG STORM WAS 12 MILES SOUTHEAST OF
WHITESVILLE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. SOME WEAK
ROTATION HAS ALSO BEEN NOTED.

LOCATIONS IMPACTED INCLUDE...
HARDINSBURG...FORDSVILLE...GLEN DEAN...TAR FORK...GARFIELD...ASKIN...
EASTON...GRAYSVILLE...MATTINGLY...KIRK...KINGSWOOD...DEMPSTER...
VANZANT...ELLMITCH...HARNED...SHREVE...MCQUADY...ROCKVALE...CABOT AND
NARROWS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3754 8669 3759 8676 3790 8656 3777 8629
TIME...MOT...LOC 2220Z 219DEG 41KT 3757 8670

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 3:13 AM ESTAreal Flood AdvisoryLMKCrawford, Dubois, Perry6 hr
Dec 28, 7:24 AM ESTRiver Flood WarningLMKPerry6 days
Dec 28, 2:57 PM ESTSpecial Weather StatementLMKDubois, Perry33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.